MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a very tortuous circumflex artery.After advancing a 8 fr jr4 non-bsc guide catheter and crossing a samurai guide wire, a 3.0x20mm nc quantum balloon catheter was selected for use.Before introducing the device, the physician bent the shaft; however, the shaft snapped at approximately 24cm from the hub.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a very tortuous circumflex artery.After advancing a 8 fr jr4 non-bsc guide catheter and crossing a samurai guide wire, a 3.0x20mm nc quantum balloon catheter was selected for use.Before introducing the device, the physician bent the shaft; however, the shaft snapped at approximately 24cm from the hub.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.Returned product consisted of a nc quantum apex balloon catheter in two pieces.The balloon was loosely folded with dried blood between the balloon folds and along the shaft of the balloon catheter.Although it was reported that the device was not used, the presence of blood is indicative of handling beyond simply unpackaging the device, as was reported.The outer shaft, inner shaft, balloon and tip were microscopically examined.The hypotube was completely separated 60.8cm from the hub.The hypotube fracture surfaces were ovaled and torn, which suggests the device was kinked prior to separation.The shaft is damaged at the exit notch.The tip is damaged.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any material or manufacturing deficiencies contributing to the damage and the reported event.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8019981
Report Number2134265-2018-62448
Device Sequence Number16492813
Product Code LOX
UDI-Device Identifier08714729783480
UDI-Public08714729783480
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2021
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0022696865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1